MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 patient sample tested for elecsys vitamin d total ii (vitamin d total ii) on a cobas e 801 analytical unit.The initial result was >100 ng/ml with a data flag.The repeat result was 17.5 ng/ml.The questionable result was not reported outside of the laboratory.The repeat result was believed to be correct.
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.No relevant issues were identified during a review of the alarm trace data.The customer did not re-centrifuge the plasma sample before running.Product labeling states: "re-centrifuge plasma samples in a secondary tube for 10 min at 2000 x g prior to measurement." small bubbles were observed in the reagent bottle.Foam on the reagent surface could lead to high vitamin d results.Product labeling states: "avoid foam formation in all reagents and sample types (specimens, calibrators and controls)." the investigation determined the event was consistent with a preanalytical handling issue.The investigation did not identify a product problem.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20674438
Report Number1823260-2024-03298
Device Sequence Number8499728
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number07028148190
Device Lot Number801240
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown